Posted 19 May 2007 - 09:54 PM
I took the full maximum daily dosage of imodium Friday nite because of diarrhea.Still had diarrhea on Saturday, so took 1/2 dosage to help firm up.I was constipated and in pain on Sunday with no BM, passing horrible gas that made it hard to be around people.And, constantly in the bathroom because I still felt like I had to go.Pain so bad finally gave in and did Fleets enema Sunday nite.Monday back to bad, bad gas, no BM, but urgently feeling like I needed to go.Today, Tuesday, horribly cramped and finally back to constipated pasty diarrhea, and can't leave the house because of urgency, constant bathroom trips, fear of accidents.What is wrong with this picture and how in the heck does one break out of the cycle?I see no other choice than to take imodium if I want to have a little bit of a life. But, the aftermath is not always good, either.Again, is there anything other than imodium that one can take for the diarrhea?I will be housebound all day with cramps and running to the bathroom many, many times.Tomorrow will probably be housebound, also.Evelyn
Oh, Evelyn, I'm sorry that you're going through this tough time. That is definitely not fun. I imagine your body will eventually get used to the imodium and you won't have "the urge" but nothing happen. It isn't abnormal to not go for 2-4 days after taking a few doses of imodium, and you could probably help yourself out with Gas-x to alleviate your gas, and, do you take an antispasmodic? That would help with the cramps. At least it does for me. The Librax I switched to after using Bentyl for years has been very successful with keeping the cramps at bay. I also got the new Imodium chew-ez. They are great!! As you are chewing them, it's like they are disinegrating in your mouth. Awesome!!Some of what you may be going through is anxiety. You already have it set in your mind on the course of action this will take, and sometimes, it just won't act that way. But if you're stressed about it, that will play a huge part in your symptoms.Hope you get righted around and will be doing better soon!